Mathematics Research Papers

A Sequence of Degree One Vassiliev Invariants for Virtual Knots 

J. Knot Theor. Ramif., Vol. 19, No. 4, 2010.

Semiquandles and Flat Virtual Knots 

joint with S. Nelson.

Pacific J. Math., Volume 248, No. 1, 2010.

Classical and Virtual Pseudodiagram Theory and New Bounds on Unknotting Numbers and Genus 

joint with N. MacNaughton, S. Narayan, O. Pechenik, and J. Townsend.

J. Knot Theor. Ramif., Vol. 20, No. 4, 2011.

A Midsummer Knot's Dream

joint with N. MacNaughton, S. Narayan, O. Pechenik, R. Silversmith, and J. Townsend.

College Math. J., Vol. 42, No. 2, 2011.

The Link Smoothing Game

joint with I. Johnson.

AKCE Int. J. Graphs Comb., Vol. 9, No. 2, 2012.

Polynomial Knot and Link Invariants from the Virtual Biquandle

joint with A. Crans and S. Nelson.

J. Knot Theor. Ramif., Vol. 22, No. 4, 2013.

The Theory of Pseudoknots

joint with R. Hoberg, S. Jablan, L. Johnson, E. Minten, and L. Radovic. J. Knot Theor. Ramif., Vol. 22, No. 4, 2013.

Unknotting Unknots

joint with L. Kauffman.

Amer. Math. Monthly, Vol. 121, No. 5, 2014.

On the Coloring of Pseudoknots

joint with S. Jablan. J. Knot Theor. Ramif., Vol. 23, No. 12, 2014.

Minimal Diagrams of Free Knots

joint with T. Boothby and A. Leaf.

J. Knot Theor. Ramif., Vol. 23, No. 6, 2014. 

Isotopy and Homotopy Invariants of Classical and Virtual Pseudoknots

joint with F. Dorais, S. Jablan, and I. Johnson.

Osaka J. Math., Vol. 52, No. 2, 2015.

The Signed Weighted Resolution Set is Not a Complete Pseudoknot Invariant

joint with S. Jablan and I. Johnson.

J. Knot Theor. Ramif., Vol. 25, No. 9, 2016.

Tangle Insertion Invariants for Pseudoknots, Singular Knots, and Rigid Vertex Spatial Graphs

joint with L. Kauffman.

in Knot Theoretic Structures & Spatial Graphs, AMS, Providence, RI, 2017.

Region Unknotting Game

joint with S. Brown, F. Cabrera, R. Evans, G. Gibbs, and J. Kreinbihl. Math. Mag., Vol. 90, No. 5, 2017.

Knot Fertility and Lineage

joint with J. Cantarella, E. Magness, O. O'Keefe, K. Perez, E. Rawdon, and B. Zimmer.

J. Knot Theor. Ramif., Vol. 26, No. 13, 2017.

Knots Related by Knotoids

joint with C. Adams, K. Kearney, and N. Scoville.

Amer. Math. Monthly, Vol. 126, No. 6, 2019.

The Region Smoothing Swap Game

joint with I. Johnson and J. Ostroff. 

Reducing Math Anxiety: Findings from Incorporating Service Learning into a Quantitative Reasoning Course at Seattle University

joint with K. Lee.

Numeracy, Vol. 4, No. 2, 2011.

Service Learning in a Quantitative Reasoning Course

joint with J. Anderson.

Peer Review (a publication of the AAC&U), Vol. 16, No. 3, 2014.

Improving Student Success in Calculus at Seattle University

joint with J. Carter, D. Helliwell, M. Principe, and M. Sloughter.

PRIMUS, Vol. 26, No. 2, 2015.

Addressing Negative Math Attitudes with Service-Learning

joint with J. M. Sloughter, J. Anderson, and E. Bahuaud.

PRIMUS, Vol. 26, No. 8, 2016.

Successfully Mentoring Undergraduates in Research: A How To Guide for Mathematicians

joint with M. Dorff and L. Pudwell.

PRIMUS, Vol. 27, No. 3, 2017.

Artist Interviews

Veronika Irvine: The Art and Mathematics of Making Bobbin Lace

Math. Mag., Vol. 91, No. 4, 2018.

Robert Bosch: From Dominos To Traveling Salespeople

Math. Mag., Vol. 92, No. 4, 2019.

(206) 296-5922
Office: Bannan 408A
Seattle University
Mathematics Department
901 12th Avenue
Seattle, WA 98122